Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 4, NWS Cheyenne, WY

January 19, 20148 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 19, 2014, 12:14 PM MST for 8 counties in Nebraska. It took effect at Jan 20, 2014, 9:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2014, 12:14 PM MST (19:14 UTC)
In effect from
Jan 20, 2014, 9:00 AM MST
Expired
Jan 20, 2014, 4:00 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3724 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS75 KCYS 191914
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1214 PM MST SUN JAN 19 2014

...WINDS WILL CONTINUE TO BE STRONG IN SOUTHWEST PLATTE COUNTY
THROUGH EARLY TONIGHT...

...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA
PANHANDLE ON MONDAY...

.A STRONG PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL MAINTAIN
STRONG WINDS ACROSS SOUTHWEST PLATTE COUNTY THROUGH TONIGHT. THIS
INCLUDES THE INTERSTATE 25 CORRIDOR FROM BEAR CREEK TO WHEATLAND.
WINDS IN THIS AREA WILL EASE OVERNIGHT BEHIND A COLD FRONT THAT
WILL MOVE SOUTH ACROSS THE REGION. 

WINDS WILL THEN INCREASE ACROSS THE NEBRASKA PANHANDLE AFTER SUNRISE
ON MONDAY MORNING AS THE FRONT MARCHES SOUTH...WITH ADVISORY LEVEL
WINDS ANTICIPATED THROUGH MONDAY AFTERNOON.

WYZ106-200700-
/O.NEW.KCYS.HW.W.0008.140119T1914Z-140120T0700Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1214 PM MST SUN JAN 19 2014

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING...THROUGH MIDNIGHT TONIGHT.

* WINDS...SOUTHWEST WINDS SUSTAINED 35 TO 50 MPH WITH GUSTS AROUND
  60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE WARNED
  AREA. DRIVERS OF SUCH VEHICLES SHOULD DELAY TRAVEL TODAY. THE
  STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE
  TRAVEL EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ002-003-019>021-054-055-095-096-200900-
/O.NEW.KCYS.WI.Y.0004.140120T1600Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1214 PM MST SUN JAN 19 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM MST MONDAY. 

* TIMING...WINDS WILL INCREASE AFTER SUNRISE ON MONDAY...AND WILL
  REMAIN GUSTY THROUGH LATE MONDAY AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGETOPS SUCH AS THE
  PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE.

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A
  RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
6 follow-up statements
774 
WWUS75 KCYS 200513
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 PM MST SUN JAN 19 2014

...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA
PANHANDLE ON MONDAY...

.WINDS WILL INCREASE ACROSS THE NEBRASKA PANHANDLE AFTER SUNRISE
ON MONDAY MORNING AS THE FRONT MARCHES SOUTH...WITH ADVISORY LEVEL
WINDS ANTICIPATED THROUGH MONDAY AFTERNOON.

WYZ106-200615-
/O.CAN.KCYS.HW.W.0008.000000T0000Z-140120T0700Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1013 PM MST SUN JAN 19 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED WELL BELOW HIGH WIND CRITERIA ACROSS
SOUTHWEST PLATTE COUNTY OVER THE PAST HOUR. THEREFORE...THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

NEZ002-003-019>021-054-055-095-096-201800-
/O.CON.KCYS.WI.Y.0004.140120T1600Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1013 PM MST SUN JAN 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM MST MONDAY. 

* TIMING...MID MORNING MONDAY THROUGH MONDAY AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE 
  STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGETOPS SUCH AS THE 
  PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HAHN
823 
WWUS75 KCYS 201018
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
318 AM MST MON JAN 20 2014

...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA
PANHANDLE TODAY...

.WINDS WILL INCREASE ACROSS THE NEBRASKA PANHANDLE BY LATE THIS
MORNING BEHIND A COOL FRONT AND PERSIST THROUGH MID-AFTERNOON
BEFORE EASING. 

NEZ002-003-019>021-054-055-095-096-202300-
/O.CON.KCYS.WI.Y.0004.140120T1600Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
318 AM MST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. 

* TIMING...MID MORNING THROUGH MID AFTERNOON TODAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE 
  STRONGEST WINDS WILL OCCUR ALONG EXPOSED RIDGETOPS SUCH AS THE 
  PINE RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RE
012 
WWUS75 KCYS 201737
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MST MON JAN 20 2014

...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA
PANHANDLE TODAY...

.WINDY CONDITIONS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE
THROUGH THE MID AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. THE WINDS WILL DIMINISH THROUGH THE LATE AFTERNOON...AND
WILL REMAIN LIGHT TONIGHT.

NEZ002-003-019>021-054-055-095-096-202300-
/O.CON.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1037 AM MST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...THROUGH MID AFTERNOON TODAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST WINDS WILL OCCUR ALONG RIDGETOPS SUCH AS THE PINE
  RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE.

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING 
  THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

RJM
896 
WWUS75 KCYS 201925
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MST MON JAN 20 2014

...GUSTY NORTHWEST WINDS WILL OCCUR OVER THE WESTERN NEBRASKA
PANHANDLE TODAY...

.WINDY CONDITIONS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE
THROUGH THE MID AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WITH
VISIBILITIES REDUCED TO LESS THAN 3 MILES AT TIMES. THE WINDS WILL
DIMINISH THROUGH THE LATE AFTERNOON...AND WILL REMAIN LIGHT
TONIGHT.

NEZ002-003-019>021-054-055-095-096-202300-
/O.CON.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1225 PM MST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE 
  STRONGEST WINDS WILL OCCUR ALONG RIDGETOPS SUCH AS THE PINE 
  RIDGE...WILDCAT HILLS...AND THE CHEYENNE RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE A
  RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING THESE
  WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL REDUCE
  VISIBILITY TO LESS THAN 3 MILES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
384 
WWUS75 KCYS 202134
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MST MON JAN 20 2014

...GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA
PANHANDLE THIS AFTERNOON...

...STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TONIGHT...

.WINDY CONDITIONS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE
THROUGH THE LATE AFTERNOON BEFORE EASING THIS EVENING. THESE WINDS
WILL PRODUCE AREAS OF BLOWING DUST...WITH VISIBILITIES REDUCED
TO LESS THAN 3 MILES AT TIMES. THE PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING WILL THEN STRENGTHEN TONIGHT...WITH STRONG
WINDS DEVELOPING IN THE WIND PRONE AREAS ALONG AND WEST OF
INTERSTATE 25 AS A RESULT. THESE WINDS WILL PERSIST THROUGH EARLY
TUESDAY AFTERNOON.

WYZ106-110-116-117-211000-
/O.NEW.KCYS.HW.W.0009.140121T0900Z-140121T2100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
234 PM MST MON JAN 20 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST TUESDAY. 

* TIMING...WINDS WILL INCREASE LATE TONIGHT AND WILL REMAIN STRONG
  THROUGH EARLY TUESDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST WINDS 35 TO 50 MPH...WITH GUSTS UP TO
  60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT BLOW
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE WARNED
  AREA. THE STRONG WINDS WILL CREATE DANGEROUS CROSS WINDS THAT
  WILL MAKE TRAVEL EXTREMELY HAZARDOUS...ESPECIALLY FOR NORTH TO
  SOUTH ORIENTED ROADS. DRIVERS OF SUCH VEHICLES SHOULD DELAY
  TRAVEL TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ002-003-019>021-054-055-095-096-202300-
/O.CON.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
234 PM MST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO 55 MPH. THE
  STRONGEST WINDS WILL OCCUR IN THE EASTERN PANHANDLE COUNTIES
  ALONG RIDGETOPS SUCH AS THE PINE RIDGE...WILDCAT HILLS...AND THE
  CHEYENNE RIDGE.

* IMPACTS...MAINLY TO TRANSPORTATION. THE GUSTY WINDS WILL POSE 
  A RISK FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. MOTORISTS 
  SHOULD SLOW DOWN AND DRIVE WITH CAUTION WHEN ENCOUNTERING 
  THESE WINDS. AREAS OF BLOWING DUST DUE TO THE WINDS WILL 
  REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
644 
WWUS75 KCYS 202257
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MST MON JAN 20 2014

...STRONG WINDS WILL RETURN TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TONIGHT...

.THE LOW LEVEL PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING WILL
STRENGTHEN TONIGHT...WITH STRONG WINDS DEVELOPING IN THE WIND
PRONE AREAS ALONG AND WEST OF INTERSTATE 25 AS A RESULT. THESE
WINDS WILL PERSIST THROUGH EARLY TUESDAY AFTERNOON.

NEZ002-003-019>021-054-055-095-096-210000-
/O.EXP.KCYS.WI.Y.0004.000000T0000Z-140120T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
357 PM MST MON JAN 20 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

WINDS ARE ON A STEADY DOWNWARD TREND...AND EXPECT FURTHER
WEAKENING THROUGH SUNSET SO WILL ALLOW THE ADVISORY TO EXPIRE ON
TIME. HOWEVER...WILL CONTINUE TO SEE GUSTS OF 35 TO 40 MPH THROUGH
SUNSET.

$$

WYZ106-110-116-117-211100-
/O.CON.KCYS.HW.W.0009.140121T0900Z-140121T2100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
357 PM MST MON JAN 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM MST
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM MST
TUESDAY. 

* TIMING...WINDS WILL INCREASE LATE TONIGHT AND WILL REMAIN 
  STRONG THROUGH EARLY TUESDAY AFTERNOON. 

* WINDS...WEST TO SOUTHWEST WINDS 35 TO 50 MPH...WITH GUSTS UP 
  TO 60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE IS A SIGNIFICANT 
  BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING THROUGH THE 
  WARNED AREA. THE STRONG WINDS WILL CREATE DANGEROUS CROSS 
  WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS...ESPECIALLY 
  FOR NORTH TO SOUTH ORIENTED ROADS. DRIVERS OF SUCH VEHICLES 
  SHOULD DELAY TRAVEL TONIGHT AND TOMORROW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

RJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:27 AM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 19, 10:27 AM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 AM MST SUN JAN 19 2014

.SHORT TERM...(TODAY AND TUESDAY)

BENIGN WEATHER EXPECTED TO CONTINUE INTO EARLY NEXT WEEK WITH
MILD TEMPERATURES AND PERIODS OF WINDY CONDITIONS. A HIGHLY
AMPLIFIED UPPER LEVEL PATTERN WILL REMAIN OVER THE UNITED STATES
WITH A STRONG RIDGE WEST OF THE ROCKYS AND THE HUDSON BAY LOW
REMAINING OVER EASTERN CANADA WITH A DEEP TROUGH EXTENDING
SOUTHWARD. WYOMING WILL REMAIN MAINLY DRY AS A SERIES OF WEAK COLD
FRONTS PUSH ACROSS THE HIGH PLAINS. BREEZY CONDITIONS WILL
CONTINUE ACROSS THE HIGH PLAINS...WITH STRONGER WINDS EXPECTED ON
MONDAY OUTSIDE OF THE WIND PRONE AREAS.

WINDS HAVE BEEN GUSTY TONIGHT...ESPECIALLY ACROSS THE WIND PRONE
AREAS WHERE GUSTS HAVE BEEN AROUND 55 MPH AT TIMES. BELIEVE THESE
WINDS WILL SLOWLY SUBSIDE TODAY AS THE PRESSURE GRADIENT WEAKENS.
HIGH TEMPERATURES TODAY WILL BE 15 TO 25 DEGREES ABOVE NORMAL WITH
HIGHS IN THE 50S TO LOW 60 ACROSS THE HIGH PLAINS AHEAD OF THE
NEXT WEAK COLD FRONT. MODELS SHOW THIS SURFACE COLD FRONT AND
ASSOCIATED UPPER LEVEL TROUGH MOVING ACROSS THE AREA LATE TODAY
AND TONIGHT. TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER ON
MONDAY COMPARED TO TODAY...BUT STILL AROUND 5 DEGREES ABOVE NORMAL
FOR THIS TIME OF THE YEAR. WINDY CONDITIONS ARE EXPECTED EAST OF
THE LARAMIE RANGE INTO WESTERN NEBRASKA ON MONDAY WHERE A WIND
ADVISORY MAY BE NEEDED ACROSS PORTIONS OF THE NEBRASKA PANHANDLE.

WINDS WILL SHIFT INTO THE WEST ON TUESDAY...ALLOWING TEMPERATURES
TO MODERATE BACK INTO THE 50S ACROSS THE HIGH PLAINS. KEPT POP
NEAR ZERO PERCENT THROUGH TUESDAY AFTERNOON. THERE IS A SMALL
CHANCE AT ANOTHER GAP HIGH WIND EVENT TUESDAY MORNING ACROSS THE
WIND PRONE AREAS. HOWEVER...DO NOT THINK A HIGH WIND WATCH/WARNING
IS NEEDED AT THIS TIME DUE TO A RELATIVELY SMALL WINDOW OF
POTENTIALLY STRONG WINDS. MODELS SHOW THE GRADIENT WEAKENING
QUICKLY AFTER SUNRISE TUESDAY. INCREASED WINDS OVER SW PLATTE
COUNTY FOR GUSTS AROUND 50 MPH FOR NOW.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 230 AM MST SUN JAN 19 2014

DRY AND MILD CONDITIONS WILL CONTINUE TUESDAY NIGHT AND WEDNESDAY
WITH NW FLOW ALOFT OVER THE REGION. MODELS NOW DEPICTING A CHANGE
WEDS AFTERNOON AND NIGHT AS A DECENT PUSH OF COLDER AIR IS NOW
FCST TO DROP SOUTH OUT OF CENTRAL CANADA WEDS AND ACROSS MUCH OF
THE CWA BY LATE WEDS AFTERNOON. MODELS NOW BREAKING OUT SOME
UPSLOPE LIGHT SNOWS BEHIND THE FRONT OVER PARTS OF THE CWA LATE
WEDS AFTERNOON THROUGH THE NIGHT WITH EC PARTICULARLY BULLISH WITH
THIS. GFS LESS WITH QPF AND MORE ALONG THE MTNS WHERE UPSLOPE WILL
BE MAXIMIZED. HAVE INTRODUCED SOME POPS OVER MUCH OF THE CWA IN
LIGHT OF THIS AND WILL SEE IF THIS HOLDS WITH FUTURE RUNS. WEDS
WILL TURN COOLER WITH COOL CONDITIONS THURSDAY AS THE SFC HIGH
SINKS SOUTH OVER THE CENTRAL PLAINS. RETURN TO MILD AND DRY
WEATHER FRIDAY AND SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1026 AM MST SUN JAN 19 2014

VFR WITH WINDY CONDITIONS CONTINUING THROUGH THE EVENING HOURS.
WINDS LOOK TO PICK UP AGAIN AFTER SUNRISE MONDAY.

&&

.FIRE WEATHER...
ISSUED AT 133 AM MST SUN JAN 19 2014

NO FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH NEXT WEEK. A DRY
NORTHWEST FLOW WILL PREVAIL WITH ANOTHER ROUND OF GUSTY NORTHWEST
WINDS LATER TODAY FOR MUCH OF SOUTHEAST WYOMING AND WESTERN
NEBRASKA. IT WILL BE UNSEASONABLY MILD TODAY WITH HIGHS IN THE 50S
TO LOW 60S EAST OF THE LARAMIE RANGE. GUSTY WINDS WILL CONTINUE
INTO MONDAY...BUT MAINLY ACROSS THE HIGH PLAINS...WITH COOLER
TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RE
AVIATION...CLAYCOMB
FIRE WEATHER...TJT
Hazardous weather outlook, Jan 19, 3:01 AM MST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
301 AM MST SUN JAN 19 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-
117>119-201145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
301 AM MST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ106-110-116-201145-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
301 AM MST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

LOCALLY GUSTY WEST OR SOUTHWEST WINDS WILL GUST TO AROUND 45 MPH
NEAR ARLINGTON...OVER THE INTERSTATE 80 SUMMIT AND AT BORDEAUX
TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jan 19, 9:40 AM MST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
940 AM MST SUN JAN 19 2014

WYZ106-110-116-117-191830-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
940 AM MST SUN JAN 19 2014

...LOCALLY STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING THIS MORNING...

SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 55 MPH WILL
CONTINUE IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX...IN ADDITION TO
THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE FOOTHILLS THIS
MORNING. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES MAY
ENCOUNTER STRONG CROSSWINDS ALONG THESE STRETCHES OF INTERSTATE 80
AND 25.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

RJM
Local storm report, Jan 19, 10:09 AM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 AM MST SUN JAN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/19/2014  M57 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

0945 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/19/2014  M60 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

0956 AM     NON-TSTM WND GST WARREN AF BASE          41.15N 104.86W
01/19/2014  M56 MPH          LARAMIE            WY   OTHER FEDERAL

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN
Special weather statement, Jan 19, 10:28 AM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 AM MST SUN JAN 19 2014

WYZ106-110-116>118-191830-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
1028 AM MST SUN JAN 19 2014

...LOCALLY STRONG WINDS WILL CONTINUE IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING THIS MORNING...

SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 55 MPH WITH
WILL CONTINUE IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX...IN
ADDITION TO THE ARLINGTON AREA AND SOUTHERN LARAMIE RANGE
FOOTHILLS FROM VEDAUWOO TO CHEYENNE THIS MORNING. MOTORISTS
TRAVELING IN HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG CROSSWINDS
ALONG THESE STRETCHES OF INTERSTATE 80 AND 25.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

RJM
Local storm report, Jan 19, 10:34 AM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST SUN JAN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/19/2014  M52 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 44 MPH.

1020 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/19/2014  M51 MPH          LARAMIE            WY   ASOS

&&

BCHAPMAN
Special weather statement, Jan 19, 11:32 AM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 AM MST SUN JAN 19 2014

WYZ106-116>118-192030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
1132 AM MST SUN JAN 19 2014

...WINDY CONDITIONS WILL CONTINUE ALONG AND EAST OF THE LARAMIE
RANGE THROUGH EARLY THIS AFTERNOON...

SOUTHWEST WINDS BETWEEN 35 AND 40 MPH WITH GUSTS BETWEEN 50 AND 55
MPH WILL CONTINUE IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX...IN
ADDITION TO THE SOUTHERN LARAMIE RANGE AND WESTERN LARAMIE COUNTY.
MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES MAY ENCOUNTER STRONG
CROSSWINDS ALONG THESE STRETCHES OF INTERSTATE 80 AND 25.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

RJM
Local storm report, Jan 19, 12:08 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1208 PM MST SUN JAN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/19/2014  M57 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 44 MPH.

1153 AM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
01/19/2014  M52 MPH          LARAMIE            WY   ASOS

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.